MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0102HSSMX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "right pca aneurysm radial access with wrist catheter and sl 10 micro.The aneurysm was distal pca near bifurcation, it was a recanalization.The physician treated the aneurysm with balt coils and it was going well.The final coil was going in and the physician was happy with the coil placement and went to detach and the coil would not detach.The physician tried to advance the coil further out of the micro and manipulated the coil back and forth several times and the previous coil of the same size was dislodged and went into the proximal p2.The doc pulled the coil out and was very unhappy and went in with a micro wire and sl10 to push the coil further distal in the p2.The doc said he could not retrieve it and ended the case there." incident report form submitted for this complaint indicates that no patient injury was sustained.24oct2023, additional information provided by issuer - "the patient is doing well to my understanding.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the introducer sheath was not included with the device return; we observed the multiple minor kinks along the implant coil; we observed no damages to the detachment zone with the pet jacket, lead wire, solder joints and sr thread intact; we observed multiple minor kinks along the hypotube; we tested for the performance characteristics and noted the electrical resistance to be out of specification; the delivery pusher was cut at the body coil to isolate the electrical resistance measurements; we noted an electrical resistance on the delivery pusher's proximal side to be abnormal; we noted an electrical resistance on the delivery pusher's distal side to be normal; root cause of the detachment failure endured by the coil system can be attributed to internal damage sustained by the proximal side of the delivery pusher.Upon device return, we observed the multiple minor kinks along the implant coil.To further investigate, the coil system was tested with two xcel detachment controllers; the controllers displayed flashing red/green lights.Performance characteristics of the delivery pusher were then tested using a multimeter, yielding an electrical resistance which measured to be out of specification.The delivery pusher was cut in half to isolate electrical resistance measurements of both halves of the delivery pusher.The delivery pusher's proximal end was noted to have an abnormal electrical reading.The lhr indicates that the electrical resistance of the coil system was within specification at the time of final inspection.In addition, it is reported the implant coil was attempted to be repositioned in the treatment site multiple times, likely contributing to the reported detachment issues and the migration of the previously placed implant coil in the treatment site.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220800049 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18193328
Report Number3014162263-2023-00071
Device Sequence Number18080841
Product Code HCG
UDI-Device Identifier00818053025396
UDI-Public00818053025396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0102HSSMX
Device Lot NumberF220800049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown